Alert archive / Mississippi / Red Flag Warnings in 2010
Red Flag Warning 2, NWS Memphis, TN
NWS Memphis, TN issued this red flag warning at Oct 1, 2010, 3:45 AM CDT for 22 counties in Mississippi; 5 counties in Arkansas. It took effect at Oct 1, 2010, 11:00 AM CDT. It was in force for 8 hr. No storm report in the archive falls inside the area while it was in force.
The area
The counties it named.
The facts
- Issued
- Oct 1, 2010, 3:45 AM CDT (08:45 UTC)
- In effect from
- Oct 1, 2010, 11:00 AM CDT
- Expired
- Oct 1, 2010, 7:00 PM CDT
- In force
- 8 hr
- Issued by
- NWS Memphis, TN
All 27 counties
Crittenden County, AR, Cross County, AR, Lee County, AR, Phillips County, AR, St. Francis County, AR, Alcorn County, MS, Benton County, MS, Calhoun County, MS, Chickasaw County, MS, Coahoma County, MS, DeSoto County, MS, Itawamba County, MS, Lafayette County, MS, Lee County, MS, Marshall County, MS, Monroe County, MS, Panola County, MS, Pontotoc County, MS, Prentiss County, MS, Quitman County, MS, Tallahatchie County, MS, Tate County, MS, Tippah County, MS, Tishomingo County, MS, Tunica County, MS, Union County, MS, Yalobusha County, MS
The radar
The Memphis radar (KNQA), 97 km from the middle of the area, began a volume at 08:50 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Little Rock, AR (KLZK), launched 00:00Z, 8.8 hours before the alert went out and 49 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 2013 m above ground
- 0-6 km bulk shear
- 17 kt
- 0-1 km storm-relative helicity
- 66 m²/s²
- 0-3 km storm-relative helicity
- 34 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
302 WWUS84 KMEG 010845 RFWMEG URGENT - FIRE WEATHER MESSAGE NATIONAL WEATHER SERVICE MEMPHIS TN 345 AM CDT FRI OCT 1 2010 ...VERY HIGH FIRE DANGER EXPECTED ACROSS PARTS OF THE MID SOUTH THIS AFTERNOON... .LOW RELATIVE HUMIDITY...DRY FUELS AND GUSTY WINDS WILL RESULT IN RED FLAG CONDITIONS ACROSS EAST CENTRAL ARKANSAS AND NORTH MISSISSIPPI THIS AFTERNOON. ARZ008-009-017-018-026>028-MOZ113-115-TNZ001>004-019>022-048>055- 088>091-010945- /O.CAN.KMEG.FW.A.0002.101001T1600Z-101002T0000Z/ RANDOLPH-CLAY-LAWRENCE-GREENE-CRAIGHEAD-POINSETT-MISSISSIPPI- DUNKLIN-PEMISCOT-LAKE-OBION-WEAKLEY-HENRY-DYER-GIBSON-CARROLL- BENTON TN-LAUDERDALE-TIPTON-HAYWOOD-CROCKETT-MADISON-CHESTER- HENDERSON-DECATUR-SHELBY-FAYETTE-HARDEMAN-MCNAIRY- 345 AM CDT FRI OCT 1 2010 ...FIRE WEATHER WATCH IS CANCELLED... THE NATIONAL WEATHER SERVICE IN MEMPHIS HAS CANCELLED THE FIRE WEATHER WATCH. THOUGH THE FIRE WEATHER WATCH HAS BEEN CANCELLED FIRE DANGER WILL REMAIN ELEVATED ACROSS NORTHEAST ARKANSAS...WEST TENNESSEE AND THE MISSOURI BOOTHEEL THIS AFTERNOON DUE TO THE COMBINATION OF RELATIVE HUMIDITY VALUES BELOW 30 PERCENT...10 HOUR FUEL MOISTURE VALUES BETWEEN 5 AND 8 PERCENT AND 20 FOOT WINDS BETWEEN 10 AND 15 MPH. $$ ARZ035-036-048-049-058-MSZ001>017-020>024-012100- /O.UPG.KMEG.FW.A.0002.101001T1600Z-101002T0000Z/ /O.NEW.KMEG.FW.W.0002.101001T1600Z-101002T0000Z/ CROSS-CRITTENDEN-ST. FRANCIS-LEE AR-PHILLIPS-DESOTO-MARSHALL- BENTON MS-TIPPAH-ALCORN-TISHOMINGO-TUNICA-TATE-PRENTISS-COAHOMA- QUITMAN-PANOLA-LAFAYETTE-UNION-PONTOTOC-LEE MS-ITAWAMBA- TALLAHATCHIE-YALOBUSHA-CALHOUN-CHICKASAW-MONROE- 345 AM CDT FRI OCT 1 2010 ...RED FLAG WARNING IN EFFECT FROM 11 AM THIS MORNING TO 7 PM CDT THIS EVENING... THE NATIONAL WEATHER SERVICE IN MEMPHIS HAS ISSUED A RED FLAG WARNING...WHICH IS IN EFFECT FROM 11 AM THIS MORNING TO 7 PM CDT THIS EVENING. THE FIRE WEATHER WATCH IS NO LONGER IN EFFECT. LOW RELATIVE HUMIDITY VALUES AT OR BELOW 25 PERCENT THIS AFTERNOON WILL COMBINE WITH SUSTAINED 20 FOOT WINDS AROUND 15 MPH AND 10 HOUR FUEL MOISTURE VALUES BETWEEN 5 AND 8 PERCENT TO PRODUCE VERY HIGH FIRE DANGER ACROSS EAST CENTRAL ARKANSAS AND NORTH MISSISSIPPI THIS AFTERNOON. && PRECAUTIONARY/PREPAREDNESS ACTIONS... A RED FLAG WARNING MEANS THAT CRITICAL FIRE WEATHER CONDITIONS ARE EITHER OCCURRING NOW...OR WILL SHORTLY. A COMBINATION OF STRONG WINDS...LOW RELATIVE HUMIDITY...AND WARM TEMPERATURES WILL CREATE EXPLOSIVE FIRE GROWTH POTENTIAL. && $$ SJM
2 follow-up statements
687 WWUS84 KMEG 012024 RFWMEG URGENT - FIRE WEATHER MESSAGE NATIONAL WEATHER SERVICE MEMPHIS TN 324 PM CDT FRI OCT 1 2010 ...VERY HIGH FIRE DANGER EXPECTED ACROSS PARTS OF THE MID SOUTH THROUGH EARLY EVENING... .LOW RELATIVE HUMIDITY...DRY FUELS AND GUSTY WINDS WILL RESULT IN RED FLAG CONDITIONS ACROSS EAST CENTRAL ARKANSAS AND NORTH MISSISSIPPI THROUGH EARLY EVENING. ARZ035-036-048-049-058-MSZ001>017-020>024-020000- /O.CON.KMEG.FW.W.0002.000000T0000Z-101002T0000Z/ CROSS-CRITTENDEN-ST. FRANCIS-LEE AR-PHILLIPS-DESOTO-MARSHALL- BENTON MS-TIPPAH-ALCORN-TISHOMINGO-TUNICA-TATE-PRENTISS-COAHOMA- QUITMAN-PANOLA-LAFAYETTE-UNION-PONTOTOC-LEE MS-ITAWAMBA- TALLAHATCHIE-YALOBUSHA-CALHOUN-CHICKASAW-MONROE- 324 PM CDT FRI OCT 1 2010 ...RED FLAG WARNING REMAINS IN EFFECT UNTIL 7 PM CDT THIS EVENING... A RED FLAG WARNING REMAINS IN EFFECT UNTIL 7 PM CDT THIS EVENING. LOW RELATIVE HUMIDITY VALUES AT OR BELOW 25 PERCENT WILL COMBINE WITH SUSTAINED 20 FOOT WINDS AROUND 15 MPH AND 10 HOUR FUEL MOISTURE VALUES BETWEEN 5 AND 8 PERCENT TO PRODUCE VERY HIGH FIRE DANGER ACROSS EAST CENTRAL ARKANSAS AND NORTH MISSISSIPPI THROUGH EARLY EVENING. A RED FLAG WARNING MEANS THAT CRITICAL FIRE WEATHER CONDITIONS ARE EITHER OCCURRING NOW...OR WILL SHORTLY. A COMBINATION OF STRONG WINDS...LOW RELATIVE HUMIDITY...AND WARM TEMPERATURES WILL CREATE EXPLOSIVE FIRE GROWTH POTENTIAL. && $$
414 WWUS84 KMEG 012359 RFWMEG URGENT - FIRE WEATHER MESSAGE NATIONAL WEATHER SERVICE MEMPHIS TN 659 PM CDT FRI OCT 1 2010 ARZ035-036-048-049-058-MSZ001>017-020>024-020100- /O.EXP.KMEG.FW.W.0002.000000T0000Z-101002T0000Z/ CROSS-CRITTENDEN-ST. FRANCIS-LEE AR-PHILLIPS-DESOTO-MARSHALL- BENTON MS-TIPPAH-ALCORN-TISHOMINGO-TUNICA-TATE-PRENTISS-COAHOMA- QUITMAN-PANOLA-LAFAYETTE-UNION-PONTOTOC-LEE MS-ITAWAMBA- TALLAHATCHIE-YALOBUSHA-CALHOUN-CHICKASAW-MONROE- 659 PM CDT FRI OCT 1 2010 ...RED FLAG WARNING WILL EXPIRE AT 7 PM CDT THIS EVENING... THE RED FLAG WARNING WILL EXPIRE AT 7 PM CDT THIS EVENING. $$
What forecasters said that day
The local office's own words before this red flag warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Memphis, TN wrote its last area forecast discussion before this red flag warning went out at Oct 1, 3:26 AM CDT, 19 minutes earlier.
Area forecast discussion, Oct 1, 3:26 AM CDT, 19 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE MEMPHIS TN
326 AM CDT FRI OCT 1 2010
.DISCUSSION...
CURRENTLY...PERFECTLY CLEAR SKIES PREVAIL ACROSS THE REGION AS
HIGH PRESSURE BUILDS IN. TEMPERATURES RANGE FROM THE MID 50S TO
MID 60S AT 3 AM WITH A STEADY NORTHERLY BREEZE.
TODAY...HIGH PRESSURE WILL BE CENTERED OVER MISSOURI WITH A
MODERATE PRESSURE GRADIENT ACROSS THE MID SOUTH RESULTING
NORTHERLY WINDS AROUND 15 MPH WITH HIGHER GUSTS. MEANWHILE WITH
850 MB TEMPS AROUND 12C AND FULL SUN EXPECT SURFACE TEMPERATURES
TO CLIMB INTO THE UPPER 70S THIS AFTERNOON. RH VALUES WILL DROP
BELOW 30 PERCENT THIS AFTERNOON AS DEWPOINTS FALL INTO 30S. AS A
RESULT OF THESE CONDITIONS FIRE DANGER WILL REMAIN ELEVATED. RED
FLAG WARNING CRITERIA WILL BE MET ACROSS NORTH MISSISSIPPI AND
EAST CENTRAL ARKANSAS. WILL GO AHEAD AND ISSUE A WARNING FROM 11
AM TO 7 PM. LOOKS LIKE CRITERIA WILL NOT BE MET ACROSS NORTHEAST
ARKANSAS...WEST TENNESSEE AND THE MISSOURI BOOTHEEL SO WILL
CONTINUE TO MENTION ELEVATED FIRE DANGER IN THE FWN PRODUCT.
TONIGHT...HIGH PRESSURE CONTINUES WILL CLEAR SKIES AND COOL
TEMPERATURES RANGING FROM THE MID 40S IN THE COOL SPOTS BY THE TN
RIVER TO LOWER 50S IN MEMPHIS.
SATURDAY AND SATURDAY NIGHT...A POWERFUL 500 MB TROF WILL DROP SOUTH
FROM THE WESTERN GREAT LAKES INTO THE OHIO VALLEY. THE ASSOCIATED
COLD FRONT WILL PUSH THROUGH THE MID SOUTH SATURDAY AFTERNOON AND
EVENING BUT NOT BEFORE TEMPS WARM INTO THE UPPER 70S TO NEAR 80.
NOT MUCH SENSIBLE WEATHER EXPECTED WITH THIS FRONT...JUST A FEW
CLOUDS AND AN INCREASE IN WIND SPEED. THE THERMAL GRADIENT IS
IMPRESSIVE ALONG THIS FRONT FOR THIS TIME OF YEAR AND TEMPS WILL
DROP OFF NOTICEABLY WHEN IT PASSES THROUGH. ELEVATED FIRE DANGER
WILL CONTINUE WITH RH VALUES BELOW 30 PERCENT AND INCREASING
WINDS IN THE AFTERNOON THOUGH ATTM RED FLAG WARNING CRITERIA DOES
NOT LOOK LIKE IT WILL BE REACHED. CLEAR AND COOL CONDITIONS
EXPECTED SATURDAY NIGHT AS THE UPPER LOW STARTS TO CUT OFF OVER
THE EASTERN OHIO VALLEY AND COOL SURFACE HIGH PRESSURE BUILDS
ACROSS THE REGION. TEMPS WILL DROP INTO THE 40S THOUGH A NORTHERLY
BREEZE WILL KEEP TEMPS FROM BOTTOMING OUT.
SUNDAY AND SUNDAY NIGHT...CUT OFF UPPER LOW REMAINS STALLED WITH
COOL HIGH PRESSURE OVER THE REGION. WITH 850 MB TEMPS OF ONLY 1C
TO 3C HIGH HIGH TEMPS WILL BE WELL BLOW NORMAL...65-69 DEGREES.
SUNDAY NIGHT LOOKS VERY COOL AS THE PRESSURE GRADIENT WEAKENS SOME
ALLOWING WINDS TO DROP OFF. LOWS SHOULD DIP INTO THE 30S OVER
NORTHERN AND EASTERN SECTIONS WITH SOME PATCHY FROST POSSIBLE. THE
NAM POINTS TO EVEN COLDER TEMPS THOUGH WILL HAVE TO KEEP AN EYE ON
THE ECMWF WHICH HAS THE UPPER LOW A LITTLE FURTHER WEST. THIS
COULD THROW SOME CLOUDS BACK INTO THE AREA. AS A RESULT WILL CUT A
COUPLE OF DEGREES OFF THE MEX BUT WILL NOT GET TOO AGGRESSIVE.
REST OF THE WEEK...THE UPPER LOW WILL MOVE VERY SLOWLY EAST WHILE
UPPER LEVEL RIDGING GRADUALLY INCREASES ITS INFLUENCE ACROSS THE
MID SOUTH. SURFACE HIGH PRESSURE WILL CONTINUE ACROSS THE REGION
WITH NO RAIN IN SIGHT. AS A RESULT EXPECT TEMPS TO SLOWLY MODERATE
THROUGH THE WEEK STARTING IN THE UPPER 60S TO AROUND 70 ON MONDAY
CLIMBING TO 80 BY THE END OF THE WEEK. GENERALLY FOLLOWED MEX
HIGHS. THINK GUIDANCE IS TOO WARM WITH LOWS ALL WEEK AND GENERALLY
CUT A COUPLE OF DEGREES OFF THE MEX. THE LACK OF RAIN...CONTINUED
LOW RH VALUES AND LOW FUEL MOISTURE WILL RESULT IN CONTINUED
ELEVATED FIRE DANGER ALL WEEK.
SJM
&&
.AVIATION...
06Z TAFS
VFR CONDITIONS WILL CONTINUE. NORTH WINDS WILL INCREASE TO BETWEEN
10 AND 13 KTS BY LATE FRIDAY MORNING...THEN SUBSIDE AFTER 00Z.
BORGHOFF
&&
.PRELIMINARY POINT TEMPS/POPS...
MEM 78 53 79 48 / 0 0 10 0
MKL 78 45 79 41 / 0 0 10 0
JBR 78 49 78 45 / 0 0 10 0
TUP 80 48 80 47 / 0 0 10 0
&&
.MEG WATCHES/WARNINGS/ADVISORIES...
AR...RED FLAG WARNING FROM 11 AM THIS MORNING TO 7 PM CDT THIS
EVENING FOR CRITTENDEN-CROSS-LEE AR-PHILLIPS-ST. FRANCIS.
MO...NONE.
MS...RED FLAG WARNING FROM 11 AM THIS MORNING TO 7 PM CDT THIS
EVENING FOR ALCORN-BENTON MS-CALHOUN-CHICKASAW-COAHOMA-
DESOTO-ITAWAMBA-LAFAYETTE-LEE MS-MARSHALL-MONROE-PANOLA-
PONTOTOC-PRENTISS-QUITMAN-TALLAHATCHIE-TATE-TIPPAH-
TISHOMINGO-TUNICA-UNION-YALOBUSHA.
TN...NONE.
&&Hazardous weather outlook, Sep 30, 8:50 PM CDT, 6 hours 55 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE MEMPHIS TN 850 PM CDT THU SEP 30 2010 ARZ008-009-017-018-026>028-035-036-048-049-058-MOZ113-115- MSZ001>017-020>024-TNZ001>004-019>021-048>055-088>092-020400- ALCORN-BENTON MS-CALHOUN-CARROLL-CHESTER-CHICKASAW-CLAY-COAHOMA- CRAIGHEAD-CRITTENDEN-CROCKETT-CROSS-DESOTO-DECATUR-DUNKLIN-DYER- FAYETTE-GIBSON-GREENE-HARDEMAN-HARDIN-HAYWOOD-HENDERSON-HENRY- ITAWAMBA-LAFAYETTE-LAKE-LAUDERDALE-LAWRENCE-LEE AR-LEE MS-MADISON- MARSHALL-MCNAIRY-MISSISSIPPI-MONROE-OBION-PANOLA-PEMISCOT- PHILLIPS-POINSETT-PONTOTOC-PRENTISS-QUITMAN-RANDOLPH-SHELBY- ST. FRANCIS-TALLAHATCHIE-TATE-TIPPAH-TIPTON-TISHOMINGO-TUNICA- UNION-WEAKLEY-YALOBUSHA- 850 PM CDT THU SEP 30 2010 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF EAST ARKANSAS... THE MISSOURI BOOTHEEL...NORTH MISSISSIPPI...AND WEST TENNESSEE. .DAY ONE...TONIGHT NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY A FIRE WEATHER WATCH HAS BEEN ISSUED FOR FRIDAY ACROSS THE ENTIRE MID SOUTH. LOW RELATIVE HUMIDITY VALUES COMBINED WITH LOW FUEL MOISTURE AND BRISK WINDS WILL RESULT IN A HIGH FIRE DANGER. THE HIGH FIRE DANGER WILL LIKELY CONTINUE INTO THE WEEKEND FOR PORTIONS OF THE AREA AND ADDITIONAL FIRE WEATHER WATCHES OR RED FLAG WARNINGS MAY BE REQUIRED. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT ANTICIPATED AT THIS TIME. JLH
Nearby
Red Flag Warnings in Mississippi, 2010Red Flag Warnings in Arkansas, 2010Every red flag warning in 2010
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.